MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80SJ265
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not yet been returned for investigation.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that patient underwent a revision procedure on (b)(6) 2020 due to a broken nail.No patient injury was reported.
 
Event or Problem Description
See updated information in d4, d10, h2, h3, h6 and h10.
 
Additional Manufacturer Narrative
The nail was received for visual and functional testing.Reported lot #9031311aaa di not match the received nail lot # 9060609.The report is based on the received nail, visual inspection revealed that the returned product confirmed the nail was broken so the reported failure mode was confirmed.Functional testing could not be performed due to the condition of the nail.The device history review (dhr) was reviewed and showed the device was manufactured in accordance with the specified requirements and met all required quality inspections prior to shipment, based on the information provided and the type of breakage observed, it is possible that the nail broke due to stress generated from weight bearing activities.Per the precice styde instructions for use (ifu), " the precice stryde nail cannot withstand the stresses of full weight bearing.Patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs.".

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. suite 100
aliso viejo CA 92656
MDR Report Key10255475
Report Number3006179046-2020-00339
Device Sequence Number16332168
Product Code HSB
UDI-Device Identifier00887517951601
UDI-Public887517951601
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80SJ265
Device Lot Number9060609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR
Patient Weight70